Diane Marks started her writing career in and has been in health care administration for more than 30 years. She holds a registered nurse license from Citizens General Hospital School of Nursing, a Bachelor of Arts in health care education from California University of Pennsylvania and a Master of Science in health administration from the University of Pittsburgh. If you're allergic to vitamin D, the allergic reaction can cause a few different skin disorders to flare-up. The most common skin disorders that a vitamin D allergy can cause include hives and eczema, according to Drugs. Both allergic skin conditions are extremely itchy and cause inflammation and irritation in the skin. Hives may indicate a severe allergic reaction and needs to be evaluated by a physician. You should only use vitamin D supplements under the direction of a medical doctor.
She holds a registered nurse license from Citizens General Hospital School of Nursing, a Bachelor of Arts in health care education from California University of Pennsylvania and a Master of Science in health administration from the University of Pittsburgh.
If you're allergic v vitamin D, the allergic reaction can cause a few different skin disorders to flare-up. The most common skin disorders that a vitamin D allergy can cause include hives and eczema, according to Drugs. Both allergic skin conditions are extremely itchy and cause inflammation and irritation in the skin.
Hives may indicate a severe allergic reaction and needs to be evaluated by vitamon physician.
You should only use vitamin D supplements under the direction of a medical doctor. A vitamin D allergy is considered uncommon.Allergic Reactions. An allergic reaction to vitamin D causes the immune system to develop a defense against the supplement because of a hypersensitivity to the vitamin. The immune system reacts by creating Immunoglobulin E, or IgE antibodies, that attack the vitamin supplement, according to the American Academy of Allergy, Asthma and Immunology. Maintaining a healthy vitamin D level offers many benefits -- including bone health -- but getting your vitamin D from supplements also has some risks. People can react poorly to vitamin D-3 due to an allergy, a harmful drug interaction or a vitamin overdose. Dec 26, · Rising Prevalence of Allergies Corresponds to Increasing Vitamin D Deficiency. Food allergies associated with IgE affects 3 percent of the population, with severe effects on daily life. Manifestations of the allergy are not only gastrointestinal, but also affect other organ systems and may lead to an anaphylactic response.
The supplement is vitamin used to treat calcium-deficient conditions and is not intended for use in healthy people. The vitamin is found in fish, margarine, oysters, cheese, cream, butter, fortified milk and fortified cereals. You you're K2 deficient, added calcium can cause more problems can it solves, by accumulating in the wrong places. Similarly, taking megadoses of vitamin D supplements without sufficient amounts of K2 can lead to inappropriate calcification, which is what Lutsey is suggesting.
While the optimal ratios between vitamin D and vitamin K2 have yet to be established, Dr. Kate Rheaume-Bleue whom I've interviewed on this topic suggests for every 1, IUs of vitamin D you take, you may benefit from about micrograms mcg of K2, and perhaps as much as to mcg. Maintaining an appropriate calcium-to-magnesium ratio is also important, as magnesium helps keep calcium in your cells so they can function better.
Historically, mankind ate a diet with a calcium-magnesium ratio of 1-to-1, 31 but Americans tend to have a higher calcium-to-magnesium ratio in their diet, averaging about 3. Magnesium and allergy K2 also complement each other, as magnesium helps lower blood pressure, which is an important component of heart disease.
Rising Prevalence of Allergies Corresponds to Increasing Vitamin D Deficiency
Disclaimer: The entire contents of this website are based upon the opinions of Dr. Mercola, unless otherwise noted. Individual articles are based upon the opinions of the respective author, who retains copyright as marked. The information on this website is not intended to replace a one-on-one relationship with a qualified health care professional and is not intended as medical advice.
It is intended as a sharing of knowledge and information from the research and experience of Dr. Mercola and his community.Sep 22, · In some cases, an allergic reaction to vitamin D can cause hives or itchy rashes to develop on the skin, as well as redness and inflammation. This type of allergy may also contribute to the development of eczema, a chronic skin condition marked by . Digestive issues also are common and can include nausea, diarrhea, vomiting, bloating and cramping. Nasal congestion can lead to sinus pressure headaches, postnasal drip and a sinus infection. Skin reactions, such as eczema or hives, also can develop as a result of a vitamin allergy 1. Oct 29, · While it is more commonly accepted that a person can have an allergic reaction to prescription medications, many people don't realize that it also is possible to have an allergic reaction to vitamins. Both multivitamins and specific vitamins such as B and D can cause .
Mercola encourages you to make your own health care decisions based upon your research and in partnership with a qualified health care professional. If you are pregnant, nursing, taking medication, or have a medical condition, alleryg your health care professional before using products based on this content.
If you want to use an article on your site please click here. This content may be copied in full, with copyright, contact, creation and information intact, without specific permission, when used only in a not-for-profit format. If any other use is desired, permission in xllergy from Dr. Mercola is required. Please Sign in or Join to continue.
Loading Please Wait. It's Free! Click Here. Tap Here. Joseph Mercola Fact Checked.
What Are the Signs of an Allergic Reaction to Vitamins?
December 26, Show Comments 3. Post your comment. Please Enter Your Vitamin. Leave a comment Develop Comments by ab. Previous Article. You might just be allergic to the form of vitamin C in the supplements. Or you might be allergic to the additives found in the supplements. Do you have similar symptoms when you eat foods that are high in vitamin Can, like oranges?
If not, try go get your vitamin C through food instead. Trying a different supplement brand might also be a allergy idea. Always use high quality and natural supplements from reliable brands. At this point though, you should get an allergy test before taking any more supplements. Sometimes an allergy starts out mild but can become worse fairly quickly. ZipLine Post 1 I started taking vitamin C supplements after my doctor recommended them, but I've noticed that I have seasonal allergy like symptoms you Tto take them.
Vitamin D Deficiency Can Lead to Increased Allergies
I get a runny nose and runny eyes and I sneeze. I stopped taking them yesterday and the allergy symptoms are gone. I can't believe that I'm allergic to vitamin C. How is this possible? Post your comments Post Anonymously Please enter the code:. One of our editors will review your suggestion and make changes if warranted. Note that depending on the number of suggestions we receive, this can take anywhere from a few hours to a few days. Thank you for helping to improve wiseGEEK!
Dietary Vitamin D Can Reduce Allergy Development
View slideshow of images above. Watch the Did-You-Know slideshow. Follow wiseGEEK. Did You Know? When the "Mona Lisa" was stolen from the Louvre init was over 24 hours before anyone noticed it was missing.